Sulfasalazine and Gliadel Wafers

6 Posts | Page(s): 1 

Sulfasalazine and Gliadel Wafers

by Lookingforanswers on Tue Dec 13, 2005 12:00 AM

Quote | Reply
Hello, my sister was diagnosed with GBM, grade 4 last month and had surgery to remove the tumor and had 5 Gliadel Wafers placed in the tumor cavity. One of the precautions for the wafers is using aspirin. Sulfasalazine is a aspirin deriviative and I am looking for information on the interaction between the two. Also, I would like to hear any recent updates from people using Sulfasalazine. Good luck to everyone battling this disease - there is hope! John

Sulfasalazine

by Oncrx on Thu Dec 15, 2005 12:00 AM

Quote | Reply
Why is she taking the sulfasalazine? Aspirin could cause bleeding at the surgery site. Salfasalazine could cause the same thing since they are related.

She Isn't Yet

by Lookingforanswers on Thu Dec 15, 2005 12:00 AM

Quote | Reply
My sister isn't taking it yet, but it has shown potential for stopping and reversing GBM tumor growth. Her surgery was a month ago, so I am wondering if the aspirin related risk with Gliadel Wafers is still relevant after one month. Thanks, John

Sulfasalazine

by Astarte on Fri Dec 16, 2005 12:00 AM

Quote | Reply
Hi John, I Have been reading through and picked up on your email and the use of Sulfasalazine (a drug used for Crohn's disease - rheumatoid arthritis and inflammation) with GBM, so I searched the web and came across the article in the Birmingham News about the research at UAB, in the article they imply that the drug will be used in conjunction and at the time of radiotherapy treatment, my understanding is that Gliadel Wafers dissolve over a period of a few weeks (3-4???) this would then be prior to radiotherapy and other drugs used, and would therefore not interfere with the Gliadel Wafers. I found quite a bit out from looking at the drugs company trials on the web. My boyfriend was diagnosed GBMIV/operated on and Gliadel Wafers inserted 27th May he started his Temodar and radiotherapy 8th Aug a little later than the states start their treatment programmes, but UK treatment possibly slower due to the national health service patient waiting time!!! Hope this is of some use my thoughts are with you both. Astarte

Thanks

by Lookingforanswers on Sat Dec 17, 2005 12:00 AM

Quote | Reply
Thanks for the reply. My sister talked to her Oncologist yesterday and he is hesitant to prescribe Sulfasalazine at the point. She is one month past having the Gliadel Wafers inserted and just finished her first week of Radiation. She is going to start taking Melatonin as it has a reported positive enhancement effect with radiation and no real side effects. I can send you a Melatonin link if you need it. Thanks again and good luck, John

Ssz & Gliadel

by Cidorov on Mon Dec 19, 2005 12:00 AM

Quote | Reply
Use the search function and you will find all the stuff I've posted about this issue. My wife has been taking it 3-4 grams a day since July. It is an NSAID combining Salasilic acid (asprin) and Sulfa. It can have immunosupressing effects which when combined with the ones from temodar and other drugs/chemo needs to be monitored often. Bottom line = what have we got to lose and why not take it now? Other than gastro bleeding I dont remember reading anything about it thinning the blood like asprin does. It is not asprin even though one of its ingrediences is. Thats like saying once you combine baking soda and vinegar you still have vinegar. Not. Try sulfasalazine .com
6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.